Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 115, NWS St. Louis, MO

April 27, 2013Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 27, 2013, 11:20 PM CDT for Osage County, Missouri. It took effect at Apr 28, 2013, 12:44 AM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2013, 11:20 PM CDT (04:20 UTC)
In effect from
Apr 28, 2013, 12:44 AM CDT
Expired
Apr 29, 2013, 2:30 AM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 11.48 ft at Apr 28, 2013, 5:00 AM CDT.

actionminormoderate5101504/2804/2904/30
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WGUS43 KLSX 280420
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CDT SAT APR 27 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MARIES RIVER NEAR 

      WESTPHALIA 


.THIS FLOOD WARNING IS A RESULT OF AROUND ONE INCH OF RAINFALL THAT
HAS FALLEN ACROSS THE BASIN OVER THE PAST 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-290420-
/O.NEW.KLSX.FL.W.0115.130428T0544Z-130429T0730Z/
/WPHM7.1.ER.130428T0544Z.130428T0600Z.130428T0730Z.NO/
1120 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL EARLY SATURDAY MORNING.
* AT 11:00 PM SATURDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND
  MIDNIGHT TONIGHT AND CREST NEAR 10.2 FEET. THE RIVER IS THEN
  EXPECTED TO FALL BACK BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 8.2 FEET...THE SESTAK SLAB BRIDGE ALONG THE SOUTH 
  PORTION OF COUNTY ROAD 521 (NEAR COUNTY ROAD 522) BEGINS FLOODING 
  NEAR THIS HEIGHT.  THIS BRIDGE FLOODED DURING THE CREST OF 
  1/30/2013 OF 9.76 FEET.  IT IS 11.5 RIVER MILES UPSTREAM FROM THE 
  GAGE.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/28  04/29  04/30  05/01  05/02

MARIES RIVER
  WESTPHALIA      10.0    8.60       9.4    5.0    3.6    3.2    2.9
2 follow-up statements
476 
WGUS83 KLSX 281328
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
828 AM CDT SUN APR 28 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...
 
  
                THE MARIES RIVER NEAR 

                   ...WESTPHALIA 

.THIS FLOOD WARNING IS A RESULT OF ONE INCH OF RAIN YESTERDAY
AND LITTLE OR NO RAIN IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-291318-
/O.EXT.KLSX.FL.W.0115.000000T0000Z-130429T1318Z/
/WPHM7.1.ER.130428T0553Z.130428T1016Z.130428T1318Z.NO/
828 AM CDT SUN APR 28 2013

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* AT 8 AM SUNDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/29  04/30  05/01  05/02  05/03

MARIES RIVER
  WESTPHALIA      10.0   10.10       5.4    3.7    3.2    2.9    2.8
547 
WGUS83 KLSX 281452
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT SUN APR 28 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
 
  
                THE MARIES RIVER NEAR 

                   ...WESTPHALIA


.THIS FLOOD WARNING IS A RESULT OF 1.0 INCH OF RAIN YESTERDAY AND 
LITTLE OR NO RAIN IN THE NEXT 24 HOURS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-281522-
/O.CAN.KLSX.FL.W.0115.000000T0000Z-130429T1318Z/
/WPHM7.1.ER.130428T0553Z.130428T1016Z.130428T1306Z.NO/
952 AM CDT SUN APR 28 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT 9 AM SUNDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 8:06 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/29  04/30  05/01  05/02  05/03

MARIES RIVER
  WESTPHALIA      10.0    9.12       4.5    3.6    3.2    2.9    2.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 11:18 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 27, 11:18 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1118 PM CDT SAT APR 27 2013

.UPDATE...
ISSUED AT 909 PM CDT SAT APR 27 2013

SUB 1014-HPA SURFACE LOW IS CURRENTLY NEAR KCGI AS OF 0200 UTC
WITH AN INVERTED TROUGH EXTENDING NORTHWARD ALONG THE MISSISSIPPI
RIVER. TIED HIGHEST POPS ALONG AFOREMENTIONED INVERTED TROUGH AS
IT PROGRESSES EASTWARD OVERNIGHT WHERE CONVERGENCE IS MAXIMIZED.
MORE SCATTERED LIGHT RAIN SHOWERS ARE POSSIBLE WESTWARD OVER THE
NEXT FEW HOURS. AS THE RAIN BEGINS TO MOVE OUT OF THE AREA
OVERNIGHT...PATCHY DRIZZLE WILL REMAIN POSSIBLE. ALL IN ALL...MOST
ADJUSTMENTS MADE THIS EVENING WERE TO POPS/QPF BASED ON LATEST
RADAR TRENDS AND SURCACE ANALYSIS.

GOSSELIN

&&

.SHORT TERM...(THROUGH TUESDAY)
ISSUED AT 255 PM CDT SAT APR 27 2013

LATEST STORM SYSTEM CONTINUES TO BRING LIGHT RAIN AND COOL
TEMPERATURES TO THE REGION. SURFACE LOW PRESSURE LOCATED ACROSS
ARKANSAS WILL MOVE NORTHEAST TONIGHT AND BECOME ALIGNED WITH THE
MID/UPPER LEVEL LOW PRESSURE SYSTEM BY SUNDAY MORNING ALONG THE
INDIANA/ILLINOIS BORDER. THE RESULT OF THIS WILL BE FOR LIGHT RAIN
TO TRAVERSE THE CWA THIS EVENING...TAPERING TO LIGHT SHOWERS OR
SPRINKLES OVERNIGHT.

STORM SYSTEM WILL EDGE FAR ENOUGH EAST ON SUNDAY FOR SKIES TO CLEAR
ACROSS MUCH OF MISSOURI DURING THE AFTERNOON. ILLINOIS COUNTIES MAY
HAVE SOME LINGERING SHOWERS DURING THE MORNING...BUT CLOUD COVER
WILL BE THE MAIN REASON FOR COOLER MAX TEMPERATURES ON SUNDAY.

TEMPERATURES TO QUICKLY REBOUND ABOVE NORMAL MONDAY AND TUESDAY
WITH MOS GUIDANCE ADVERTISING UPPER 70S AND LOWER 80S CWAWIDE.

PROBABILITY OF THUNDERSTORMS WILL BE INCREASING LATE MONDAY
AFTERNOON AND EVENING AS A WEAK COLD FRONT SINKS INTO THE AREA
THANKS TO A SHORTWAVE TRAVERSING THE UPPER MIDWEST. CERTAINLY ENOUGH
INSTABILITY FORECAST AHEAD OF THE FRONT...WITH LITTLE IF ANY
CONVECTIVE INHIBITION BY AFTERNOON...FOR CONVECTIVE INITIATION TO
OCCUR. BULK SHEAR VALUES OF 20 TO 30 KTS SUGGEST THE POTENTIAL FOR
SOME ORGANIZATION...AND THEREFORE SEVERE THUNDERSTORMS.

FRONT EXPECTED TO DISSIPATE/LIFT BACK NORTH ON TUESDAY WITH ANY
LINGERING CONVECTIVE DEBRIS DISSIPATING FAIRLY QUICKLY. DEEP
SOUTHWEST FLOW WILL COMBINE WITH 850MB TEMPERATURES ABOVE +15C FOR
ONE OF THE WARMEST DAYS OF SPRING THUS FAR.

CVKING

.LONG TERM...(WEDNESDAY THROUGH NEXT SATURDAY)
ISSUED AT 255 PM CDT SAT APR 27 2013

A LONGWAVE TROF DIGGING INTO THE MIDWEST WILL GET CAUGHT BETWEEN
STRONG UPPER RIDGING ACROSS THE WEST COAST AND FROM THE NORTHEAST
CONUS INTO EASTERN CANADA. THE RESULT WILL BE THE DEVELOPMENT OF A
CUTOFF STORM SYSTEM ACROSS THE CENTER OF THE NATION. THERE IS
OBVIOUSLY A LOT OF UNCERTAINTY IN THE EXACT LOCATION THAT THIS
SYSTEM WILL MEANDER THE END OF THE WEEK AND NEXT WEEKEND. MODEL
CONSENSUS IS ADAMANT OF THIS ODD PATTERN VERIFYING DESPITE OUR
COLLECTIVE HEART WRENCHING PLEAS FOR SPRING.

WEDNESDAY...THE ASSOCIATED COLD FRONT WILL SLOWLY EDGE SOUTHEAST
AS THE TROF DIGS INTO THE MIDDLE OF THE COUNTRY. LATEST GUIDANCE
SUGGESTS THAT THE FRONT WILL REACH THE NORTHWEST PORTION OF THE
CWA BY THE EVENING...GIVING SOME POTENTIAL FOR ANOTHER WARM DAY.
ATMOSPHERE AHEAD OF THE FRONT LOOKS TO BE STRONGLY CAPPED...SO
RAIN CHANCES APPEAR TO BE MAINLY POST FRONTAL.

THURSDAY THROUGH SATURDAY...A SURFACE LOW IS EXPECTED TO DEVELOP
AND MOVE NORTHEAST ALONG THE FRONTAL BOUNDARY IN RESPONSE TO THE
TROF DEEPENING INTO A CLOSED LOW. THIS SHOULD LEAD TO A PROLONGED
PERIOD OF RAIN ACROSS THE MIDWEST THURSDAY THROUGH SATURDAY. EXACT
LOCATION OF THIS CORRIDOR OF RAIN IS STILL UP FOR DEBATE...BUT
THOUGHT IT WAS PRUDENT TO AT LEAST RAISE POPS AT OR ABOVE
CLIMATOLOGY. TEMPERATURES WILL DROP WELL BELOW NORMAL AGAIN
DURING THIS PERIOD THANKS TO THE COLD FRONT PASSAGE...CLOUDS...
RAIN AND AN UNSEASONABLY DEEP/COLD STORM SYSTEM.

CVKING

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1037 PM CDT SAT APR 27 2013

RAIN CONTINUES TO ROTATE THROUGH THE AREA BETWEEN UIN AND STL
UNDERNEATH AND AHEAD OF A MID LEVEL LOW JUST NW OF STL...AND
ALONG AND AHEAD OF THE INVERTED SFC TROUGH EXTENDING FROM A SFC
LOW OVER NWRN TN NW THROUGH ERN MO. MOST OF THIS RAIN SHOULD SHIFT
E OF THE TAF SITES BY 06Z SUN. ALTHOUGH MOST OF THE RAIN SHOULD
END LATE TGT THE CLOUD CEILING SHOULD REMAIN QUITE LOW...MAINLY
BELOW 1000 FT. SHOULD ALSO HAVE LIGHT FOG WITH PATCHY DRIZZLE DUE
TO PLENTY OF SFC/BOUNDARY LAYER MOISTURE. WEAK NLY SFC WIND WILL
BACK AROUND TO A NWLY DIRECTION LATE TGT AS THE SFC LOW MOVES E OF
THE TAF SITES. THE SFC WIND WILL CONTINUE TO BACK AROUND TO A
W-SWLY DIRECTION SUN AFTN AS WEAK SFC RIDGING BEHIND THE SFC LOW
BEGINS TO SHIFT E OF THE TAF SITES. THE FOG WILL DISSIPATE BY LATE
SUN MRNG WITH A GRADUAL RISE IN CLOUD CEILING HEIGHT INTO THE VFR
CATAGORY SUN AFTN AS WELL AS EVENTUAL SCATTERING OUT OF THE
CEILING. THE SFC WIND WILL BE MAINLY SLY SUN EVNG...ALBEIT QUITE
LIGHT WITH A CLEAR SKY.

SPECIFICS FOR KSTL...MOST OF THE RAIN SHOULD BE E OF STL LATE TGT
...ALTHOUGH THERE MAY STILL BE SOME PATCHY DRIZZLE. LIGHT FOG CAN
BE EXPECTED AS WELL WITH THE CEILING HEIGHT REMAINING BELOW 1000
FT. THE CLOUD CEILING WILL LIKELY RISE INTO THE MVFR CATAGORY BY
LATE SUN MRNG WITH THE FOG DISSIPATING. THE CEILING WILL CONTINUE
TO RISE INTO THE VFR CATAGORY BY LATE SUN AFTN...THEN CLEAR OUT
EARLY SUN EVNG. NLY SFC WIND WILL BACK AROUND TO A NWLY DIRECTION
LATE TGT...THEN TO A WLY DIRECTION SUN AFTN...AND TO A LIGHT S-SWLY
WIND SUN EVNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 27, 3:08 PM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT SAT APR 27 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
308 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

FORECAST POINTS ALONG THE MISSISSIPPI RIVER NORTH OF SAINT LOUIS
AND THE ILLINOIS RIVER ARE IN MAJOR FLOOD. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING
ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE
AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

THE CHANCE FOR THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH
THURSDAY.

FORECAST POINTS ALONG THE MISSISSIPPI RIVER NORTH OF SAINT LOUIS
AND THE ILLINOIS RIVER WILL REMAIN IN MAJOR FLOOD FOR PART OR ALL OF
THIS FORECAST PERIOD. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CVKING

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.